Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268284] of John E. Dolbow

Papers Published

  1. Stanciulescu, I; Dolbow, JE; Zauscher, S, Computational modeling of surface phenomena in soft-wet materials, International Journal of Solids and Structures, vol. 46 no. 6 (2009), pp. 1334-1344, ISSN 0020-7683 [doi]
    (last updated on 2017/12/15)

    Abstract:
    We consider the problem of extracting tribological information from experimental observations of contact with soft-wet materials. Particular attention is placed on simulating the response of two rotating cylinders of soft specimens placed in frictional contact, with a variable coefficient of friction dependent on the relative sliding velocity. The bulk behavior is modeled by means of a finite deformation viscoelasticity formulation, with constitutive parameters taken to be representative of hydrogels. We focus on the modeling of the surface behavior and employ a mortar-finite element contact formulation. Through a series of numerical studies, we demonstrate the strong sensitivity of the results to the choice of interfacial constitutive parameters. The difficulties of extracting such parameters using only experimental data and approximate analytical expressions are also examined. © 2008 Elsevier Ltd. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320